Ribavirin long term side effects

Common Questions and Answers about Ribavirin long term side effects

rebetol

Avatar n tn That's a good one! I sure hope I get that long term side effect.
747988 tn?1396540478 hi folks-just looking around for info re long term side effects of treatment and came across you lot ranting away on your keyboards! I successfully completed 6months tx in april 2007 and am now unable to do very much due to the fatigue,pain and confusion I've suffered since. Just wanted to be added to the list of damaged souls. Have lost a lot of friends to this horrible disease so am very glad to have cleared it but at what cost?
Avatar f tn Because of the strong drugs you will be taking, and the potential for side effects including anemia, it's important that your doctor does blood counts weekly, or at least every other week, at least for the first 12 weeks or until your hemoglobin and WBCs (white blood cells) start to stabalize. Especially important if you start feeling really fatigued. The other thing you want to insist on is a week 4 viral load test, often called a "PCR" test.
Avatar n tn Time, Very few studies if any on the long term side effects of treatment. This isn't surprising, since most studies are sponsored by drug companies and after investing literally billions in these drugs for FDA approval, I don't suppose much motivation in for them in double-checking their safety. Recent articles scrutinizing the FDA seem to support this.
Avatar m tn I have no symptoms and feel great; I am 54 and wondering if HEP C would kill me or if the treatment could cause long term effects that could ruin my health. The longest living male in my family was my father 86 and had slow progressive dementia the last 10 years.
Avatar m tn Hi Can anyone tell me what the long term side effects of interferon /ribavarin are? Thank you very much. My hubby just finished weeks and I am wondering which sides will be here to stay and which ones I can expect to leave.
Avatar f tn I'm 3 weeks post treatment and feel about 75% of the way back to baseline. Constant ringing in my ears and some joint pain hasn't gone away yet but most of the other sides (except for insomnia) have subsided. I only did 24 weeks of treatment (with Riba dosed on the high end). I'm sure that treatment duration and dosage make a difference in the long run. My doc says it takes 6 months to recover (typically) and that "most" side effects go away.
Avatar n tn Has anyone heard anything about long term side effects of Interferon and Ribaviron? I was on both for a year. I was the first person in the state of NY to go on the study and I was also the only one out of 4000 to be cured (thank you God). I now live in Florida and am having major rashs on both arms. I need help. Anyone that can help me please do. I"m desperate.
Avatar n tn You are not alone, I too suffer from extreme exhaustion and lots of long term side effects. I agree that it's hard to fight the system but you have to keep trying! Keep checking with different doctors...........at least that's what I'm doing, it just is NOT normal for an HCV SVR to experience this much fatigue (there must be something else wrong). You sound like a very caring man and she is lucky to have you. My best to you and your wife.
Avatar n tn I developed fibromyalgia and chronic anxiety after my treatment for hep c. I believe it is a long term side effect from the combination treatment I received and I was wondering if anyone else developed either of these after treatment? This discussion is related to <a href='/posts/show/891091'>Are there long-term neurotoxic effects from Ribavirin??-getting worried here</a>.
Avatar f tn hi, got my last bloods back on Thursday and I was wondering about the long term effects of anemia.. could it be harmful? My last Hgb was 8.7. and was 8.5 2 weeks before that and has been hovering around the high 8's low 9's for the past 3 months. I have just had shot 18/48 of pegasys. My specialist wants me to reduce Ribaviran yet again but I am loathe to do so. I had to reduce to 400mg per day for a week when I was violently ill at week 15.
Avatar n tn We are searching in scientific litterature all the studies that could help and give hope, but they are not numerous. May be when the labs, like Roche, will recognize these long-term side-effects, there will be enough money to work on it, but today, this is not the case. There will be so much to say.
Avatar m tn org/posts/Hepatitis-C/Long-term-side-effects-of-interferon/show/866107?page=1 Here are a couple things I've found that help: http://en.wikipedia.org/wiki/CoQ10 http://cerefolinnac.com/ You're going to find that a lot of the people who've been posting here a log time are burnt out on this topic and a lot of the newer people are afraid to post about it because the discussions become so heated. Good luck and take care.
Avatar n tn Rather than try to capsulate what has been expounded upon on this forum many many times in the past, I will just ask you to go back through past threads looking for titles like Long Term Interferon Side Effects, Post Interferon Side Effects, etc. There are many threads, each with many, many posts on this issue. You will find me there among many of the threads, and many others from the forum.
Avatar n tn Will my brain ever be back to where it was before treatment? What are they finding are the long-term effects from the ribavirin? Am seriously considering dropping my dosage from 1200 to 800. I became PCR neg after 1 month, had a very low viral load of <1000 mu at beginning of treatment, had biopsy with mild inflamation, am a genotype 1b, so have to go the full 48.
Avatar n tn Hey, I agree with Trish and Eureka....Interferon may be a gamble, as far as side effects, and long term issues, but right now its the mainstay of tx, even with the newer agents, to get rid of the virus. And though interferon may end up being "the devil" for a group of us, if it gets rid of the virus then it has potentially saved lives, and changed the game for us. I went through it TWICE to get rid of the virus...and I knew it was no walk in the park, going into round two.
Avatar n tn Sorry you're not feeling well. Here are some recent threads on long term lasting side effects of treatment, you are not alone. If you take your time and scroll down the page, you'll probably find more. Hope you start feeling better. http://www.medhelp.org/forums/Hepatitis/messages/41446.html http://www.medhelp.org/forums/Hepatitis/messages/41492.html http://www.medhelp.org/forums/Hepatitis/messages/41434.
Avatar n tn Bravo, Dave. :) The long-term side-effects of treatment (as well as the side-effects of long term treatment) are thoughts that run around in my head a lot, sure. I've watched my husband endure 128 weeks of interferon, and though it's obvious to both of us he's not the same physically, we can only figure things from an *anecdotal* standpoint -- how objective can we be without a *control* situation, after all?
Avatar m tn I agree, Spain is the best destination in Europe. Wonderful people,food, architecture and my favorite place Barcelona. Scuba, please, do not take opinions of people on the internet as gospel and let it affect your life and health decisions. These "long term " side effects that people claim are from tx are just that, claims.
Avatar n tn In fact if I don't clear at 12 I will be asking my doctor about long term effects. Wondering why I wasn't offered a trial drug, another questions for my next visit.
Avatar n tn i want to know whether to take interferon or not my pcr 600000 normal liver enzymes liver biopsy 4/6 plz tell me take it or not.
Avatar m tn Maybe now that the push is to get away from interferon there will be some truth coming out about the long term effects. My best to you, Dee.
Avatar f tn There are lots of possible long term side effects from any medical treatment, particularly one as strong as interferon. I have some nerve damage in my fingers, but in my case, previous arthritis (reactive) was not reactivated on treatment. Maybe RA is linked, some people think it is. Maybe it is not, most people who get RA never took interferon. Even if we could say with certainty it is linked, how does that help?
Avatar f tn We do know this though, triple-therapy includes Interferon and Ribavirin. Even a short exposure to those drugs can have long-term negative effects on your health. I was very healthy and mentally capable before starting treatment. I can only say that it in a short period of time it did a lot of damage to my overall quality of life. Losing my liver would be worse though. If what you say is a correct picture of your health - my personal choice would be to wait.
Avatar f tn "But I do take issue that this discussion group mostly represents those who have had side effects on the more severe side" hi Jim, this place IS a life line to me,,,BUT I was 'trying' to point out that we do not have enough posts from people when things are going good. They are important also. That's part of the reason so may people fear treatment,I believe.Thats why I wanted to make sure i posted that my start was fine, 'for the ones waiting to tx.